chemo and vomiting

Please feel free to read, share your thoughts, your stories and connect with others!
mca

chemo and vomiting

Postby mca » Mon Aug 14, 2006 1:22 pm

Hi Colon Club,

I just finished my first round of chemo this past friday. They gave me Oxaliplatin, 5FU, leucovorin and some pre-med like benadryl to help with the side effects. I was in the hospital for 3 hours for the Oxaliplatin and leucovorin and went home with 46 hours more of 5FU. So, on wednesday I was fine but thursday was awkful. I was nauseus the whole day and at midnight started to vomit, whatever I ate I throw up, even after drinking water. Is this normal? I've read about the side effects here but most of them are sensitivity to coldness and diahrea. Can someone please let me know if they have the same reaction as mine. Is this going to get worse? I didn't have any sensitivity to cold food but this is only my first treatment and I assume that the sensitivity will kick in after a few rounds. Also, I have a little bit skin rashes, like little pimples on my body but not serious. Anyone else having it? Please advice.


Channie

User avatar
Billy
Posts: 69
Joined: Thu Oct 20, 2005 12:35 pm
Location: Bayonne, NJ/New York City
Contact:

chemo and vomiting

Postby Billy » Mon Aug 14, 2006 2:03 pm

Channie,

When I was on leucovorin and 5fu I had a lot of trouble with nausea and vomiting. My doctor gave me lots of different drugs to help, including kytril, dextamethasone, and emend. Each seemed to work at different times. I’m currently taking Oxaliplatin and the nausea and vomiting is less pronounced, but still occurs. Now it seems that the dextamethasone is working fine on its own. I’m also having the rash issue, which I had attributed to the xeloda I’m also taking, as that is a common side effect. I haven’t found anything that really helps with that.

Hope this helps!!

Billy
Rage, rage against the dying of the light.

http://billyscolon.blogspot.com

Guest

Postby Guest » Mon Aug 14, 2006 5:55 pm

hi there channie, as for nausea my husband is on folfox and just finished round 7. Only once did he have nausea and he took zofran the wonder drug for nausea according to some...... did your MD give you any prescriptions??? It did work some and he drinks luke warm gingerale but some people swear on ginger root......hope this helps

Guest

Chemo and Nausea

Postby Guest » Tue Aug 15, 2006 2:18 pm

My husband had FOLFOX, and he had infusion on Monday and Tuesday and wore the pump home Monday Night, Tuesday Night with unhook on Wednesday. He got steroids and Aloxi as pre-meds before the infusions. He also had Zofran to take as needed.

Basically, he slept on Thursday and Friday on infusion weeks. I mean he slept about 20 out of 24 hours for those two days during his treatments. He never vomited but did have some nausea.

For his recurrence, he had to take a light dose of Xeloda with his radiation treatments and that nausea was controlled with the Zofran.

Keep trying the nausea meds til you find one that works. They first tried the compazine with my husband and he told them he would rather be nauseated than the way the Compazine made him feel.

MA

Lee
Posts: 5939
Joined: Sun Apr 16, 2006 4:09 pm

Postby Lee » Tue Aug 15, 2006 4:13 pm

When I was on chemo, I would snack thought out the day rather than 3 meals. I found it I kept small amount of food in my stomach, my stomach felt better. When I was not on chemo, I would try to eat health, but when on chemo, I would eat FEEL GOOD food, and drink plenty of Ensure.

This is FYI in case it might help. Seems about 1/2 thru my chemo treatments I was getting sick from the presertatives in the saline soulution. It would only happen at home with the chemo nurse flushing my port. When I started getting saline with out presertatives, problem went away.

Good luck

Lee
rectal cancer - April 2004
46 yrs old at diagnoses
stage III C - 6/13 lymph positive
radiation - 6 weeks
surgery - August 2004/hernia repair 2014
permanent colostomy
chemo - FOLFOX
NED - 10 years and counting!

mca

Postby mca » Sat Aug 19, 2006 3:03 am

Thank you all for responding to my question. I'll definitely look into the suggestions you guys gave me. Next week I'll start my 2nd round of chemo and this time I'll take Zofran right away. My doc gave me something else but that didn't work. Then he gave me Zofran when the chemo was almost over. So I wasn't sure if mine feeling better was due to Zofran or the chemo being almost over. However, after reading your responses, I know that it was probably Zofran. So, thanks again for all your advises.

Take Care,

Channie

Christine
Posts: 115
Joined: Mon Nov 14, 2005 7:09 pm
Location: Los Angeles
Contact:

Postby Christine » Thu Aug 24, 2006 1:46 am

Hi Channie,

I was violently ill during/after my first treatment with 5FU, Leucovorin and Oxaliplatin (and Avastin). I also had some vomiting after my second treatment, but by the third my oncologist and I had figured out the best course of anti-nausea drugs for me. I received Aloxi as a pre-med. That evening I would start taking Kytril every 12 hours for a total of 4 doses. I also had compazine (sp?) to take as needed and Ativan (which I only take at night because of the drowsiness). For a short time I was on dexamethazone as well because it helped with my appetite, but it actually caused more nausea (but no vomiting) and was so effective on my appetite that I started to gain weight so we discontinued that. I have had 6 months of treatment and after the first 2 treatments, I have only vomitted twice and each of those times I was also on a round of antibiotics which I think caused the reaction.

Anyway, I would just advise you to work closely with your oncologist to find the course of treatment that is best for you because there are a ton of options out there.


Return to “Colon Talk - Colon cancer (colorectal cancer) support forum”



Who is online

Users browsing this forum: Beckster, kaloy85, Majestic-12 [Bot], MetastaticEquilibria and 50 guests